Hail, Tippah
- When
- July 27, 1:30 PM CST to 1:35 PM CST
- Where
- Tippah County, 3 mi NW of Walnut
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.983, -88.917
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 27, 9:17 AM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1017 AM CDT WED JUL 27 2005 .DISCUSSION... WILL UPDATE TO MAKE SOME SMALL CHANGES TO THE CURRENT FORECAST / GRIDS FOR THIS AFTERNOON. A RATHER STRONG COLD FOR THIS TIME OF THE YEAR CONTINUES TO PUSH INTO THE MIDSOUTH. LATEST SURFACE ANALYSIS INDICATES THAT THE FRONT STRETCHES FROM NEAR PARIS TN TO AROUND MEMPHIS TN TO STUGGART AR. THE FRONT WILL PUSH INTO NORTH MS BY LATE THIS AFTERNOON. WIDESPREAD CLOUDS EXTEND MAINLY BEHIND THE FRONT WITH A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING INTO NORTHEAST AR. CUMULUS CLOUDS ARE ALSO INCREASING AHEAD OF THE FRONT AND THINK THUNDERSTORM DEVELOPMENT IS POSSIBLE AHEAD OF THE FRONT WITH FURTHER HEATING. WILL MENTION THE CHANCE OF STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK AHEAD OF THE FRONT THIS AFTERNOON AND EVENING FROM THE SOUTHEAST CORNER OF WEST TN INTO NORTH MS AS CAPES PUSH TO BETWEEN 2000 AND 3000 J/KG...MAINLY THE THREAT OF STRONG GUSTY WINDS AND SMALL HAIL. IN THE UPDATE WILL CHANGE SKY TO PARTLY CLOUDY ACROSS NORTHEAST MS WHERE WILL TAKE LONGER FOR THE MORE EXTENSIVE BAND OF CLOUDS TO MOVE INTO. TEMPERATURES HAVE BEEN FALLING SLOWLY THROUGH THE 70S IN EXTREME NORTHEAST AR. WILL LOWER MAX TEMPS FOR NORTHEAST AR THIS AFTERNOON AND RAISE THEM SLIGHTLY ACROSS NORTHEAST MS. WILL NOT ARGUE WITH LIKELY POPS FOR THE ENTIRE MIDSOUTH FOR THIS AFTERNOON. .PREV DISCUSSION... ISSUED 245 AM CDT WED JUL 27 2005 COLD FRONT APPROACHING THE FORECAST AREA EARLY THIS MORNING WITH SHOWERS AND THUNDERSTORMS BEHIND THE FRONT ACROSS SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. .SHORT TERM (THROUGH FRIDAY)... THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TODAY AND TONIGHT. STILL APPEARS THAT WE WILL SE SOME RAIN IN THE FORECAST AREA SO HAVE KEPT LIKELY POPS FOR TODAY. THE BIG STORY WILL BE TEMPERATURES AS READINGS WILL SOME 5-10 DEGREES COOLER THAN THEY WERE ON TUESDAY. COLD FRONT WILL REMAIN ACROSS REGION TONIGHT SO WILL SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS. HAVE KEPT CHANCE POPS IN THE FORECAST FOR TONIGHT. COLD FRONT SHOULD HAVE MOVED INTO NORTH MISSISSIPPI BY THURSDAY SO RAIN CHANCE SHOULD DIMINISH OVER NORTHERN AREAS. THE FRONT SHOULD CONTINUE TO PUSH FURTHER SOUTH AND WEAKEN BY THURSDAY NIGHT SO ONLY HAVE CHANCE POPS IN SOUTHEAST CORNER OF THE FORECAST AREA. FRIDAY SHOULD REMAIN DRY AS WHAT IS LEFT OF THE FRONT IS SOUTH OF FORECAST AREA. TEMPERATURES SHOULD REMAIN BELOW NORMAL FOR THURSDAY AND FRIDAY. .LONG TERM (AFTER FRIDAY)... GRADUAL WARMUP SHOULD START OVER THE WEEKEND AS UPPER LEVEL RIDGE ATTEMPTS TO REESTABLISH ITSELF. DRY WEATHER SHOULD CONTINUE THROUGH THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. ANOTHER COLD FRONT TRIES TO MOVE INTO THE REGION ON TUESDAY SO THERE MAY BE SOME RAIN WITH THIS SYSTEM. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1013 AM CDT WED JUL 27 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1013 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A COLD FRONT WILL CONTINUE TO PROGRESS THROUGH THE MIDSOUTH TODAY. AS IT MOVES TOWARD THE SOUTH...IT WILL INTERACT WITH A WARM AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH MISSISSIPPI AND PORTIONS OF WEST TENNESSEE...MAINLY SOUTHEAST OF JACKSON AND LEXINGTON. HEAVY DOWNPOURS...DANGEROUS LIGHTNING...WIND GUSTS UP TO 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS. HOWEVER...THE RISK OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
The Memphis radar (KNQA), 96 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Several lanes on Highway 6 were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465744, 5465745.